Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 654, NWS Jackson, MS

November 8, 2000Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 6:39 AM CST for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2000, 6:39 AM CST (12:39 UTC)
Expired
Nov 8, 2000, 7:15 AM CST
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Concordia Parish, LA, Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS54 KJAN 081239
SVRJAN
LAC029-MSC001-081315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 715 AM CST

* AT 639 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF VIDALIA...MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR VIDALIA...NATCHEZ AT 645 AM CST

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

80

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:50 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 8, 3:50 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CST WED NOV 8 2000

...HEAVY RAIN THREAT GROWS FOR CWFA...ISOLATED SEVERE POSSIBLE...
STALLED FRONT MOVING SLOWLY NWWD SINCE SUNSET WITH VERY JUICY L-M70S
DEWPOINTS NOW ALONG AND S OF THE NATCHEZ TRACE. VAD WINDS HERE
SHOWING BOUNDARY HAS ABOUT ERODED LOCALLY WITH MOST ELEVATED
CONVECTION N OF THE BOUNDARY MOVING STEADILY NWD. ISOLATED STRONG
CELLS IN THE DELTA APPEAR TO BE LOSING THEIR PUNCH AT THE MOMENT BUT
WILL REMAIN ALERT WITH WW/S 784&783. AVN/ETA CAPES NOW PROGGED TO
REACH 1000-1800J/KG HOWEVER THESE MAY BE TOO LOW SINCE WARM SECTOR
AIRMASS APPEARS TO BE MORE UNSTABLE THAN MODELS GIVING CREDIT FOR.

MODELS VERY SIMILAR WITH INCREASING LOW LEVEL WARM ADVECTION AHEAD
OF A SURFACE WAVE PROGGED TO MOVE ONSHORE NEAR KLCH BY 18Z MOVING TO
NEAR KGWO BY 06Z. THE NOSE OF 850MB SLY JET AXIS OVER WRN LA SHOWS
UP WELL AT WINFIELD PROFILER WITH 45 KTS AND THIS AXIS SHOULD PUSH
EWD ALONG I-55 ABOUT 03Z. LOOK FOR TRAINING TSRA TO CONTINUE TODAY
FROM CENTRAL LA TO MS DELTA REGION AS SURFACE LOW APPROACHES FROM
THE SW.  ONCE THIS LOW CROSSES N MS FROM 06-12Z THURSDAY...RAINFALL
RATES SHOULD DIMINISH GREATLY FROM THE SW. RAINS EXPECTED TO END IN
ERN HALF OF MS BY 18Z THURSDAY.

A CLOSED UPPER LOW NEAR THE RIO GRANDE BEGINS KICKING OUT TONIGHT
AND THEN ACCELERATING NEWD THURSDAY. AVN(AND EVEN ETA) DELIVER 500MB
VORTICITY FIELDS OF 35-40 UNITS ACROSS THE ARKLATEX TO WRN KY
THURSDAY MORNING WHICH SENDS PRIMARY RAIN BAND EWD INTO AL/GA. AVN
AIRMASS ANALYSIS IN THE WARM SECTOR AHEAD OF THIS YIELDS: TOTALS
45-50... LIFTED INDICES MINUS 4-5.....5.5-6.5C MID LEVEL LAPSE
RATES...ALSO ETA BRN SHEAR 40-100...EHI 1.5-2.5 AND STORM RELATIVE
HELICITIES 160-300 IN THE RIGHT ENTRANCE REGION OF 120-130KT 300MB
JET. AT THIS TIME...WILL KEEP HEAVY RAIN MENTION IN ZONES AND WAIT
FOR MORNING MODEL RUNS BEFORE INCLUDING SEVERE THREAT IN PORTIONS OF
ERN MS FOR TONIGHT.

TEMPERATURES FINALLY BECOME MORE SEASONAL FRIDAY WITH DRYING OUT
PATTERN FOR MOST OF WEEKEND.

24 HR QPF DISCUSSION: MODELS CONSISTENTLY DEVELOP HEAVIEST RAINFALL
IN CLOSE PROXIMITY OF LOW PRESSURE CENTER. SYSTEM MOVES NORTHEAST
FROM LA INTO OH RIVER VALLEY...DRAGGING FRONT TO AROUND GA-FL BY 48
HRS. MODELS CRANK OUT TOTAL RAINFALL AMOUNTS GREATER THAN 2" OVER LA
INTO MS. PRECIP WATER VALUES AOA 1.5" OVER AREA THIS MORNING...
INCREASE TO OVER 2" IN AVN OVER CWFA BY 18Z...WITH JUST NGM SLIGHTLY
DRIER. VALUES REMAIN HIGH THROUGH 12Z THU. WITH RAIN/THUNDERSTORMS
LIKELY ...WILL ACCEPT NCEP VALUES. LOCALLY HEAVY RAINFALL MAY
DEVELOP IN STRONGER STORMS...WHICH COULD PRODUCE SOME PONDING.
TOTALS FOR WED WILL RANGE TO NEAR 3" OVER NE LA/WEST MS TO AROUND 1"
SE MS.

EXTENDED...SHORTWAVE RIDGE DOMINATES THURSDAY NIGHT THROUGH SATURDAY
WITH ZONAL W-E FLOW SETTING UP FOR SUNDAY/MONDAY BENEATH 95-105KT
300MB AXIS. LIMITED RETURN FLOW IN THE LOW LEVELS BECOMING MORE
LIKELY ON LATEST MRF AND UKMET ALSO TRENDING WEAKER WITH THE NEXT
SYSTEM.  NOGAPS ALSO HOLDING ON TO DRIER SCENARIO GOING INTO DAYS
6&7.

.PRELIM NUMBERS...
JAN 76/60/65/45 +96-
MEI 78/64/69/47 6981

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:13 AM CSTSevere Thunderstorm WarningJANCatahoula32 min
Nov 8, 5:47 AM CSTSevere Thunderstorm WarningJANCatahoula28 min
Nov 8, 5:59 AM CSTTornado WarningJANConcordia31 min
Nov 8, 1:05 PM CSTSevere Thunderstorm WarningJANCatahoula25 min
Nov 8, 1:16 PM CSTTornado WarningJANCatahoula29 min
Nov 8, 1:45 PM CSTTornado WarningJANCatahoula30 min
Nov 8, 1:55 PM CSTTornado WarningJANFranklin50 min
Nov 8, 2:13 PM CSTTornado WarningJANTensas47 min
Nov 8, 2:37 PM CSTSevere Thunderstorm WarningJANMadison38 min
Nov 8, 2:50 PM CSTTornado WarningJANMadison40 min
Nov 8, 4:09 PM CSTTornado WarningJANConcordia51 min
Nov 7, 9:59 PM CSTSevere Thunderstorm WarningJANJefferson Davis31 min
Nov 8, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne35 min
Nov 8, 1:09 PM CSTSevere Thunderstorm WarningJANHinds36 min
Nov 8, 1:37 PM CSTSevere Thunderstorm WarningJANLamar23 min
Nov 8, 1:40 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 8, 1:43 PM CSTSevere Thunderstorm WarningJANSmith32 min
Nov 8, 2:06 PM CSTSevere Thunderstorm WarningJANJasper24 min
Nov 8, 2:22 PM CSTSevere Thunderstorm WarningJANNewton23 min
Nov 8, 2:44 PM CSTSevere Thunderstorm WarningJANNeshoba46 min
Nov 8, 3:04 PM CSTSevere Thunderstorm WarningJANLeake41 min
Nov 8, 3:07 PM CSTSevere Thunderstorm WarningJANWarren38 min
Nov 8, 3:24 PM CSTTornado WarningJANIssaquena, Warren36 min
Nov 8, 3:30 PM CSTSevere Thunderstorm WarningJANAttala30 min
Nov 8, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll44 min
Nov 8, 3:54 PM CSTSevere Thunderstorm WarningJANNeshoba36 min
Nov 8, 3:58 PM CSTTornado WarningJANYazoo47 min
Nov 8, 4:12 PM CSTSevere Thunderstorm WarningJANWebster33 min
Nov 8, 4:18 PM CSTSevere Thunderstorm WarningJANGrenada42 min
Nov 8, 4:38 PM CSTTornado WarningJANYazoo37 min
Nov 8, 4:50 PM CSTTornado WarningJANHolmes40 min
Nov 8, 5:18 PM CSTTornado WarningJANClaiborne, Jefferson27 min
Nov 8, 5:27 PM CSTTornado WarningJANCarroll, Montgomery33 min
Nov 8, 5:35 PM CSTTornado WarningJANCopiah, Hinds25 min
Nov 8, 5:57 PM CSTTornado WarningJANHinds33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.